• Michael Falk
Part of the Springer Series in Operations Research and Financial Engineering book series (ORFE)


This chapter is devoted to the theory of D-norms, a topic that is of unique mathematical interest. It is aimed at compiling contemporary knowledge on D-norms. For a survey of the various aspects that are dealt with in Chapter 1 we simply refer the reader to the table of contents of this book.


  1. Balkema, A. A., and Resnick, S. I. (1977). Max-infinite divisibility. J. Appl. Probab. 14, 309–319. doi:10.2307/3213001.MathSciNetCrossRefGoogle Scholar
  2. Billingsley, P. (1999). Convergence of Probability Measures. Wiley Series in Probability and Statistics, 2nd ed. Wiley, New York. doi:10.1002/9780470316962.zbMATHGoogle Scholar
  3. Bolley, F. (2008). Separability and completeness for the Wasserstein distance. In Séminaire de Probabilités XLI (C. Donati-Martin, M. Émery, A. Rouault, and C. Stricker, eds.), Lecture Notes in Mathematics, vol. 1934, 371–377. Springer, Berlin. doi:10.1007/978-3-540-77913-1 17.Google Scholar
  4. Brown, B. M., and Resnick, S. I. (1977). Extreme values of independent stochastic processes. J. Appl. Probab. 14, 732–739. doi:10.2307/3213346.MathSciNetCrossRefGoogle Scholar
  5. Fuller, T. (2016). An Approach to the D-Norms with Functional Analysis. Master’s thesis, University of Würzburg, Germany.Google Scholar
  6. de Haan, L., and Ferreira, A. (2006). Extreme Value Theory: An Introduction. Springer Series in Operations Research and Financial Engineering. Springer, New York. doi:10.1007/0-387-34471-3 See and for corrections and extensions.
  7. de Haan, L., and Resnick, S. (1977). Limit theory for multivariate sample extremes. Probab. Theory Related Fields 40, 317–337. doi:10.1007/BF00533086.Google Scholar
  8. Hofmann, D. (2009). Characterization of the D-Norm Corresponding to a Multivariate Extreme Value Distribution. Ph.D. thesis, University of Würzburg.
  9. Huser, R., and Davison, A. C. (2013). Composite likelihood estimation for the Brown-Resnick process. Biometrika 100, 511–518. doi:10.1093/biomet/ass089.MathSciNetCrossRefGoogle Scholar
  10. Jarchow, H. (1981). Locally Convex Spaces. Teubner, Stuttgart. doi:10.1007/978-3-322-90559-8.CrossRefGoogle Scholar
  11. Kabluchko, Z., Schlather, M., and de Haan, L. (2009). Stationary max-stable fields associated to negative definite functions. Ann. Probab. 37, 2042–2065. doi:10.1214/09-AOP455.MathSciNetCrossRefGoogle Scholar
  12. Krupskii, P., Joe, H., Lee, D., and Genton, M. G. (2018). Extreme-value limit of the convolution of exponential and multivariate normal distributions: Links to the Hüsler-Reiß distribution. J. Multivariate Anal. 163, 80–95. doi:10.1016/j.jmva.2017.10.006.MathSciNetCrossRefGoogle Scholar
  13. Lang, S. (1987). Linear Algebra. 3rd ed. Springer, New York. doi:10.1007/978-1-4757-1949-9.CrossRefGoogle Scholar
  14. Lax, P. D. (2002). Functional Analysis. Wiley, New York.Google Scholar
  15. Molchanov, I. (2005). Theory of Random Sets. Probability and Its Applications. Springer, London. doi:10.1007/1-84628-150-4.Google Scholar
  16. Molchanov, I. (2008). Convex geometry of max-stable distributions. Extremes 11, 235–259. doi:10.1007/s10687-008-0055-5.MathSciNetCrossRefGoogle Scholar
  17. Ng, K. W., Tian, G.-L., and Tang, M.-L. (2011). Dirichlet and Related Distributions. Theory, Methods and Applications. Wiley Series in Probability and Statistics. Wiley, Chichester, UK. doi:10.1002/9781119995784.CrossRefGoogle Scholar
  18. Phelps, R. R. (2001). Lectures on Choquet’s Theorem. 2nd ed. Springer, Berlin-Heidelberg. doi:10.1007/b76887.zbMATHGoogle Scholar
  19. Reiss, R.-D. (1989). Approximate Distributions of Order Statistics: With Applications to Nonparametric Statistics. Springer Series in Statistics. Springer, New York. doi:10.1007/978-1-4613-9620-8.CrossRefGoogle Scholar
  20. Ressel, P. (2013). Homogeneous distributions - and a spectral representation of classical mean values and stable tail dependence functions. J. Multivariate Anal. 117, 246–256. doi:10.1007/978-1-4613-9620-8.CrossRefGoogle Scholar
  21. Revuz, D., and Yor, M. (1999). Continuous Martingales and Brownian Motion. Grundlehren der mathematischen Wissenschaften, 3rd ed. Springer, London. doi:10.1007/978-3-662-21726-9.CrossRefGoogle Scholar
  22. Rockafellar, R. T. (1970). Convex Analysis. Princeton University Press, New Jersey.Google Scholar
  23. Takahashi, R. (1987). Some properties of multivariate extreme value distributions and multivariate tail equivalence. Ann. Inst. Stat. Math. 39, 637–647. doi:10.1007/BF02491496.MathSciNetCrossRefGoogle Scholar
  24. Takahashi, R. (1988). Characterizations of a multivariate extreme value distribution. Adv. in Appl. Probab. 20, 235–236. doi:10.2307/1427279.MathSciNetCrossRefGoogle Scholar
  25. Vatan, P. (1985). Max-infinite divisibility and max-stability in infinite dimensions. In Probability in Banach Spaces V: Proceedings of the International Conference held in Medford, USA, July 16, 1984 (A. Beck, R. Dudley, M. Hahn, J. Kuelbs, and M. Marcus, eds.), Lecture Notes in Mathematics, vol. 1153, 400–425. Springer, Berlin. doi:10.1007/BFb0074963.Google Scholar
  26. Villani, C. (2009). Optimal Transport. Old and New, Grundlehren der mathematischen Wissenschaften, vol. 338. Springer, Berlin. doi:10.1007/978-3-540-71050-9.CrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Michael Falk
    • 1
  1. 1.Fakultät für Mathematik und InformatikUniversität WürzburgWürzburgGermany

Personalised recommendations